MAUDE Adverse Event Report: DEPUY SPINE INC EXP ANT X25 TORQUE DRVR SHFT; DRIVER, PROSTHESIS

DEPUY SPINE INC EXP ANT X25 TORQUE DRVR SHFT; DRIVER, PROSTHESIS
Model Number 287720170
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for exp ant x25 torque drvr shft was conducted identifying that lot number so2040463 was released in a single batch.Batch 1: lot qty of (b)(4) units were released on 08 jul 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the exp ant x25 torque driver shft (p/n: 287720170, lot #: so2040463) was returned and received at us customer quality (cq).Upon visual inspection, the distal tip of the device was observed to be stripped and worn.Due to the worn condition of the tip, device functionality was compromised.The noted issues were consistent as end of life indicators for the device.The provided photographs were reviewed and no additional issues were observed.The received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 during a left thoracolumbar approach for anterior fusion from t11-l3 the tip of the x25 shaft became distorted and would not lock off when locking off the set screw.The driver was replaced and all sets screws were locked off.The procedure was completed successfully with no consequences.Concomitant device reported: unknown set screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) torque driver shaft x25.This is report 1 of 1 for (b)(4).

Brand Name
EXP ANT X25 TORQUE DRVR SHFT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11556577
Report Number1526439-2021-00518
Device Sequence Number14472079
Product Code HWR
UDI-Device Identifier10705034219523
UDI-Public10705034219523
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287720170
Device Catalogue Number287720170
Device Lot NumberSO2040463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1